Missouri, 2011

Flash Flooding and Flooding in Missouri, June 9 to 10, 2011

June 9 to 10, 2011 · NWS EAX · 60 events in 13 counties and zones

A cold front approaching the region, caused a severe thunderstorm outbreak, during the afternoon and evening hours of June 9, 2011. There were numerous reports of hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
60

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

A cold front approaching the region, caused a severe thunderstorm outbreak, during the afternoon and evening hours of June 9, 2011. There were numerous reports of hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 9, 11:25 AM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 9, 11:25 AM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1225 PM CDT THU JUN 9 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

MAIN CONCERNS FOR THE SHORT TERM FOCUS PRIMARILY ON CONVECTIVE
CHANCES FOR TODAY AS WELL AS THROUGH SATURDAY.

TODAY - TONIGHT:

THERE ARE SEVERAL DIFFERENT ITEMS TO WATCH THROUGH THIS AFTERNOON
AND THIS EVENING WITH REGARDS TO CONVECTION. THE FIRST IS ONGOING
CONVECTION ACROSS NORTHERN MISSOURI AND SOUTHERN IOWA. CONVECTION IN
NORTHERN MO SEEMS TO HAVE INITIATED IN AN AREA OF HIGH THETA-E AHEAD
OF THE SURFACE FRONT. THIS CONVECTION HAS HAD A DIFFICULT TIME
MAINTAINING ITSELF...LIKELY THE RESULT OF LITTLE TO NO SHEAR TO HELP
ORGANIZE THE UPDRAFTS. THE CONVECTION IN SOUTHERN IOWA IS BEHIND THE
SURFACE FRONT BUT STILL IN A HIGH THETA-E AIRMASS ALOFT AND SEEMED TO
INITIATE IN AN AREA OF A STRONG THETA-E GRADIENT AROUND 875MB TO
825MB...INDICATIVE OF THE ELEVATED FRONT/FRONTOGENESIS IN THIS AREA.
LATEST RADAR TRENDS HAVE SHOWN THIS AREA OF CONVECTION TO BE SHIFTING
SOUTHWARD TOWARD NORTHERN MO AND THINK AS THE MORNING PROGRESSES THIS
ACTIVITY WILL MAKE IT INTO NORTHEASTERN SECTIONS OF THE FORECAST AREA
BUT SHOULD BE DISSIPATING IN THE PROCESS.

MODELS ARE SHOWING THE SURFACE BOUNDARY RETREATING NORTHWARD ACROSS
NORTHWESTERN MO BY THIS AFTERNOON AS THE SURFACE LOW LIFTS INTO NORTH
CENTRAL KS/SOUTH CENTRAL NE. THIS SCENARIO MAINTAINS COPIOUS AMOUNTS
OF MOISTURE IN THE REGION WITH DEWPOINTS LIKELY IN THE LOW 70S. WITH
THE SURFACE LOW BACKING WINDS TO THE SOUTHEAST AND A HIGHLY UNSTABLE
AIRMASS IN PLACE...THUNDERSTORMS ARE EXPECTED TO ERUPT NEAR THE
QUASI-TRIPLE POINT IN NORTHCENTRAL TO NORTHEAST KANSAS. SHEAR IS
IMPRESSIVE...PUSHING 50 KTS 0-6 KM AND 30-35KTS 0-3KM...INDICATING
THAT AS STORMS INITIATE THEY COULD QUICKLY ORGANIZE AND BECOME
SUPERCELLULAR WITH ALL ATTENDANT THREATS POSSIBLE. AS THE COLD FRONT
BEGINS TO PUSH EASTWARD THINK THAT STORMS MAY FORM INTO A POTENTIALLY
SEVERE LINE THAT THEN TRACKS ACROSS THE FORECAST AREA GENERALLY ALONG
AND NORTH OF THE MO RIVER. THE LATEST WRF-NMM...WHICH SEEMED TO HAVE
A HANDLE ON THE ONGOING CONVECTION IN SOUTHERN IA SUPPORTS THIS
NOTION. DEPENDING ON WHERE WINDS CAN REMAIN BACKED INTO THE EVENING
HOURS...WHICH APPEARS MORE LIKELY ACROSS NORTHERN MO IN CLOSER
PROXIMITY TO THE SURFACE LOW...WE COULD BE SEEING A RISK FOR
TORNADOES WELL INTO THE EVENING.

FRIDAY - FRIDAY NIGHT:

THE CONVECTION FROM THURSDAY AND THURSDAY NIGHT DOESN'T QUITE DRIVE
THE SURFACE BOUNDARY THROUGH THE AREA AND AS A RESULT EASTERN
PORTIONS OF THE FORECAST AREA REMAIN IN A HIGHLY UNSTABLE
ENVIRONMENT FRIDAY AFTERNOON AS THE FRONT BEGINS TO MOVE
SOUTHEASTWARD AGAIN. THIS SHOULD RESULT IN ANOTHER ROUND OF
POTENTIALLY SEVERE THUNDERSTORMS ERUPTING DURING THE AFTERNOON.
SHEAR LOOKS TO BE SOMEWHAT LESS THAN THE PREVIOUS DAY BUT STILL MAY
BE STRONG ENOUGH TO ORGANIZE STORMS. HOWEVER WITH THE SURFACE LOW TO
THE NORTHEAST...SURFACE WINDS OVER OUR AREA SHOULD BE VEERED AND
LIMIT THE OVERALL RISK OF SEVERE WEATHER TO MORE DAMAGING WINDS AND
LARGE HAIL.

SATURDAY:

THE BOUNDARY SHOULD BE SOUTH OF THE AREA SATURDAY WHICH WILL LEAD TO
RELATIVELY COOLER AND MORE COMFORTABLE DAY. THERE MAY BE A FEW
STORMS ACROSS OUR FAR SOUTHERN ZONES BUT WITH THE BOUNDARY TO THE
SOUTH OF THE AREA THE SEVERE WEATHER THREAT APPEARS TO BE LOW AT THIS
TIME AND ACTIVITY WE WOULD SEE WOULD LIKELY BE CAST OFFS FROM
STRONGER CONVECTION TIED TO THE GREATER INSTABILITY SOUTH OF THE
BOUNDARY.

CDB

MEDIUM RANGE (SUNDAY THROUGH WEDNESDAY)...

SURFACE FRONT WILL LIFT INTO CENTRAL KANSAS AND SOUTHWEST MISSOURI
ON SUNDAY...WHILE ELEVATED BOUNDARY LIFTS INTO NORTHERN MISSOURI.
LOW LEVEL JET WILL SHIFT EASTWARD NUDGING INTO THE CWA BY LATE
SUNDAY AND SUNDAY NIGHT. ASSOCIATED ISENTROPIC ASCENT IN AN UNSTABLE
AIRMASS WILL LIKELY RESULT IN SHOWERS AND THUNDERSTORMS SUNDAY
AFTERNOON THROUGH EARLY MONDAY.

FRONTAL BOUNDARY LOOKS TO STAY QUASISTATIONARY ACROSS THE LOWER MO
VALLEY THROUGH EARLY NEXT WEEK AS SURFACE LOW MEANDERS OVER THE
CENTRAL AND SOUTHERN HIGH PLAINS. THIS COULD PROVIDE A FOCUS FOR
CONVECTION ANY DAY THROUGH THE MIDDLE OF NEXT WEEK...THOUGH THERMAL
PROFILES AND POTENTIAL INHIBITION WILL PLAY A LARGE ROLE IN
DETERMINING PRECIP CHANCES. KEPT SLIGHT CHANCE TO LOW CHANCE POPS
THROUGH THE REMAINDER OF THE EXTENDED. AS FOR TEMPS...TOO MUCH
UNCERTAINTY GIVEN THE FRONTAL BOUNDARY IN THE VICINITY AND
POTENTIAL FOR PRECIP AND CLOUDS...SO STAYED CLOSE TO A MODEL
CONSENSUS BLEND.

HAWBLITZEL

&&

.AVIATION...

VFR CONDITIONS EXPECTED THROUGH THE AFTERNOON HOURS AT ALL TAF SITES.
THE MAIN CONCERN WILL BE WITH CONVECTIVE CHANCES BY LATE THIS
AFTERNOON AND EVENING. LATEST SHORT TERM GUIDANCE INDICATES
THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF NORTHEAST KANSAS WHICH
THE MOVES INTO NORTHWEST MISSOURI BY THIS EVENING. WITH ONLY MEDIUM
CONFIDENCE ATTM...WILL ONLY INCLUDE A CB GROUP AT KMCI AND KMKC UNTIL
MORE CONFIDENCE IS GAINED. FEEL THUNDER CHANCES WILL BE A LITTLE
HIGHER AT KSTJ SO WILL INCLUDE MENTION AFTER 00Z. OTHERWISE...EXPECT ANY
ACTIVITY SHOULD MOVE EAST OF THE TERMINALS BY LATER TONIGHT.

DEROCHE

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 9, 11:58 AM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1258 PM CDT THU JUN 9 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-101115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1258 PM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL PERSIST ACROSS PORTIONS OF FAR NORTH-
CENTRAL MISSOURI DURING THE NEXT 1 TO 2 HOURS. THIS ACTIVITY IS
NOT EXPECTED TO BE SEVERE.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE BY MID TO LATE AFTERNOON
ACROSS NORTHEASTERN KANSAS...NORTHWEST MISSOURI SOUTHWARD INTO EAST-
CENTRAL KANSAS AND WEST-CENTRAL MISSOURI. THE COMBINATION OF STRONG
INSTABILITY AND FAVORABLE SHEAR WILL SET THE STAGE FOR THIS
THUNDERSTORM ACTIVITY TO QUICKLY BECOME SUPERCELLULAR WITH VERY LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. THE GREATEST
THREAT WILL BE MAINLY ALONG AND WEST OF INTERSTATE 35
HOWEVER...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHERN
MISSOURI...MAINLY ALONG AND NORTH OF INTERSTATE 70. THE MOST
FAVORABLE TIME FOR SEVERE WEATHER WILL BE FROM 4PM TO 10PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL THUNDERSTORMS ARE LIKELY FRIDAY AFTERNOON AS THE COLD
FRONT FINALLY PUSHES THROUGH THE AREA. STRONG INSTABILITY AND
FAVORABLE SHEAR WILL ONCE AGAIN SUPPORT A FEW SEVERE THUNDERSTORMS
WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE FOR AREAS GENERALLY
ALONG AND SOUTH OF A PRINCETON TO ST JOSEPH LINE.

THUNDERSTORMS ARE POSSIBLE AGAIN FROM LATE SATURDAY THROUGH
WEDNESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS PERIOD
ALTHOUGH THERE IS TOO MUCH UNCERTAINTY TO HIGHLIGHT A SPECIFIC
PERIOD.

DUE TO THE POTENTIAL FOR SEVERAL ROUNDS OF THUNDERSTORMS AND CELLS
MOVING REPEATEDLY OVER THE SAME LOCATIONS...HEAVY RAINFALL COULD
LEAD TO AREAS OF FLOODING...AND COULD EXACERBATE THE ONGOING
MISSOURI RIVER FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS
EVENING ACROSS NORTHEASTERN KANSAS AND NORTHWESTERN AND WEST CENTRAL
MISSOURI.

DEROCHE

In the hours before

Local storm report, Jun 9, 8:37 AM CST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
937 AM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 AM     HAIL             2 N PRINCETON           40.43N 93.59W
06/09/2011  E0.75 INCH       MERCER             MO   TRAINED SPOTTER

&&

DDEROCHE
Special weather statement, Jun 9, 9:00 AM CST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1000 AM CDT THU JUN 9 2011

MOZ006-007-015-016-091600-
GRUNDY MO-MERCER MO-PUTNAM MO-SULLIVAN MO-
1000 AM CDT THU JUN 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SULLIVAN...SOUTHEASTERN
PUTNAM...SOUTHEASTERN MERCER AND NORTHEASTERN GRUNDY COUNTIES UNTIL
1100 AM CDT...

AT 952 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS FROM JUST EAST OF SPICKARD TO NEAR
UNIONVILLE. THESE STORMS WERE TRAINING TO THE NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STRONGEST STORM
THAT WILL PASS NORTH OF OSGOOD...AND VERY HEAVY RAINFALL WILL BE
POSSIBLE ALONG THE REST OF THE LINE ALONG WITH FREQUENT CLOUD TO
GROUND LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  UNIONVILLE...OSGOOD...HARRIS...NEWTOWN...POLLOCK...LEMONS...
  WORTHINGTON AND LIVONIA.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4058 9270 4056 9271 4056 9269 4053 9271
      4053 9269 4049 9269 4048 9270 4044 9271
      4042 9268 4035 9268 4034 9272 4034 9285
      4031 9285 4015 9353 4028 9358 4051 9303
      4059 9274
TIME...MOT...LOC 1459Z 252DEG 24KT 4023 9341

BOOKBINDER

The radar

The Pleasant Hill radar (KEAX), 191 km away, was scanning. The volume nearest the first event began at 20:13 UTC.

Open the radar archive at this moment

Event by event

48 hail, 3 thunderstorm wind, 3 heavy rain, 3 flash flood, 2 flood, 1 funnel cloud. Local standard time, as filed.

Hail, Macon

When
June 9, 2:12 PM CST
Where
Macon County, 1.06 mi W of Gifford
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.030, -92.700

Hail, Macon

When
June 9, 2:28 PM CST
Where
Macon County, 3.61 mi SSE of La Crosse
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
39.950, -92.580

Hail, Macon

When
June 9, 2:32 PM CST
Where
Macon County, 0.53 mi W of La Plata
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
40.030, -92.490

Thunderstorm Wind, Macon

When
June 9, 2:36 PM CST
Where
Macon County, 0.53 mi W of La Plata
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
40.030, -92.490

Gas station sign was damaged. Thunderstorm wind gusts were estimated up to 60 mph.

Hail, Adair

When
June 9, 2:38 PM CST
Where
Adair County, 3.82 mi SW of Gibbs
Measured
1 in hail
Reported by
Public
Coordinates
40.060, -92.470

Hail, Macon

When
June 9, 3:05 PM CST
Where
Macon County, 1.06 mi E of Economy
Measured
2.75 in hail
Reported by
Broadcast Media
Coordinates
39.880, -92.410

Hail, Daviess

When
June 9, 4:30 PM CST
Where
Daviess County, 1.06 mi E of Jamesport
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.970, -93.800

Hail, Grundy

When
June 9, 4:30 PM CST
Where
Grundy County, 1.74 mi NE of Coburn
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
40.000, -93.710

Hail, Daviess

When
June 9, 4:44 PM CST
Where
Daviess County, 1.06 mi E of Jamesport
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.970, -93.800

Hail, Grundy

When
June 9, 4:57 PM CST
Where
Grundy County, 3.49 mi N of Hickory Creek
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
40.020, -93.680

Hail, Grundy

When
June 9, 5:00 PM CST
Where
Grundy County, 3.8 mi SSE of Edinburg
Measured
2.75 in hail
Reported by
Public
Coordinates
40.030, -93.670

Funnel Cloud, Livingston

When
June 9, 5:06 PM CST
Where
Livingston County, 1.74 mi SE of Spring Hill
Reported by
Amateur Radio
Coordinates
39.850, -93.630

Hail, Grundy

When
June 9, 5:09 PM CST
Where
Grundy County, Edinburg
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
40.080, -93.700

Hail, Grundy

When
June 9, 5:21 PM CST
Where
Grundy County, Trenton Arpt
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
40.080, -93.600

Hail, Grundy

When
June 9, 5:25 PM CST
Where
Grundy County, Trenton Arpt
Measured
0.88 in hail
Reported by
Public
Coordinates
40.080, -93.600

Hail, Grundy

When
June 9, 5:32 PM CST
Where
Grundy County, Trenton Arpt
Measured
2.5 in hail
Reported by
Broadcast Media
Coordinates
40.080, -93.600

Hail, Daviess

When
June 9, 5:37 PM CST
Where
Daviess County, 3.77 mi W of Gallatin
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
39.910, -94.040

Hail, Andrew

When
June 9, 5:45 PM CST
Where
Andrew County, Bolckow
Measured
0.75 in hail
Reported by
Public
Coordinates
40.120, -94.820

Hail, Andrew

When
June 9, 5:45 PM CST
Where
Andrew County, 1.73 mi ENE of Lone Corner
Measured
1 in hail
Reported by
Public
Coordinates
40.130, -94.970

Heavy Rain, Grundy

When
June 9, 5:45 PM CST
Where
Grundy County, 2.61 mi NE of Coburn
Reported by
Public
Coordinates
40.010, -93.700

Rainfall was measured at 2.40 inches, seven miles southwest of Trenton.

Thunderstorm Wind, Grundy

When
June 9, 5:52 PM CST
Where
Grundy County, 3.77 mi E of Hickory Creek
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.980, -93.600

Part of a tree was blown down. Thunderstorm wind gusts were estimated up to 60 mph.

Hail, Grundy

When
June 9, 5:55 PM CST
Where
Grundy County, Trenton Arpt
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
40.080, -93.600

Hail, Macon

When
June 9, 6:01 PM CST
Where
Macon County, 1.06 mi E of Bevier
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
39.750, -92.560

Hail, De Kalb

When
June 9, 6:03 PM CST
Where
De Kalb County, 6.94 mi E of Osborn
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
39.740, -94.240

Hail, Macon

When
June 9, 6:05 PM CST
Where
Macon County, 2.97 mi SW of Keota
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
39.690, -92.620

Hail, Harrison

When
June 9, 6:12 PM CST
Where
Harrison County, 2.96 mi SE of Bridgeport
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
40.140, -94.030

Hail, Macon

When
June 9, 6:15 PM CST
Where
Macon County, 0.87 mi SE of Callao
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
39.760, -92.620

Hail, Nodaway

When
June 9, 6:15 PM CST
Where
Nodaway County, Conception
Measured
1.25 in hail
Reported by
CoCoRaHS
Coordinates
40.250, -94.680

Hail, Nodaway

When
June 9, 6:15 PM CST
Where
Nodaway County, 0.69 mi N of Conception
Measured
1.25 in hail
Reported by
COOP Observer
Coordinates
40.260, -94.680

Hail, Sullivan

When
June 9, 6:16 PM CST
Where
Sullivan County, Humphreys
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
40.130, -93.320

Hail, Nodaway

When
June 9, 6:17 PM CST
Where
Nodaway County, 0.53 mi E of Conception
Measured
1 in hail
Reported by
Public
Coordinates
40.250, -94.670

Hail, Daviess

When
June 9, 6:18 PM CST
Where
Daviess County, 2.14 mi NNE of Winston
Measured
0.88 in hail
Reported by
Public
Coordinates
39.900, -94.140

Hail, Gentry

When
June 9, 6:20 PM CST
Where
Gentry County, 0.53 mi E of Stanberry
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
40.220, -94.540

Hail, Daviess

When
June 9, 6:25 PM CST
Where
Daviess County, 0.87 mi NE of Altamont
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.890, -94.090

Hail, Linn

When
June 9, 6:26 PM CST
Where
Linn County, 0.69 mi N of Meadville
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
39.790, -93.300

Hail, Daviess

When
June 9, 6:30 PM CST
Where
Daviess County, 0.53 mi W of Pattonsburg
Measured
1.25 in hail
Reported by
Public
Coordinates
40.050, -94.140

Hail, Linn

When
June 9, 6:50 PM CST
Where
Linn County, 3.18 mi W of Purdin
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.950, -93.240

Hail, Daviess

When
June 9, 6:58 PM CST
Where
Daviess County, 1.73 mi ESE of Gallatin
Measured
2.5 in hail
Reported by
Amateur Radio
Coordinates
39.910, -93.940

Hail, Daviess

When
June 9, 7:02 PM CST
Where
Daviess County, 2.33 mi SSW of Jamesport
Measured
3 in hail
Reported by
Amateur Radio
Coordinates
39.940, -93.840

Hail, Daviess

When
June 9, 7:05 PM CST
Where
Daviess County, 1.06 mi E of Jamesport
Measured
2.75 in hail
Reported by
Amateur Radio
Coordinates
39.970, -93.800

Hail, Daviess

When
June 9, 7:11 PM CST
Where
Daviess County, 0.87 mi SW of Jameson
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
40.010, -93.990

Flood, Harrison

When
June 9, 7:16 PM CST to June 10, 1:16 AM CST
Where
Harrison County, Melbourne to 0.17 mi SW of Melbourne
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
40.150, -93.780

Flooding was reported around Highway 146.

Heavy Rain, Grundy

When
June 9, 7:18 PM CST
Where
Grundy County, 2.61 mi NE of Coburn
Reported by
Public
Coordinates
40.010, -93.700

Rainfall was measured at 2.05 inches in Trenton.

Hail, Grundy

When
June 9, 7:23 PM CST
Where
Grundy County, 3.49 mi N of Hickory Creek
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
40.020, -93.680

Hail, Sullivan

When
June 9, 7:38 PM CST
Where
Sullivan County, 2.52 mi ENE of Reger
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
40.170, -93.160

Flash Flood, Grundy

When
June 9, 7:54 PM CST to 11:30 PM CST
Where
Grundy County, 2.61 mi NE of Coburn to 3.28 mi NE of Coburn
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
40.010, -93.700

One foot of water was reported flowing over Highway W.

Flash Flood, Grundy

When
June 9, 7:58 PM CST to 11:30 PM CST
Where
Grundy County, 2.07 mi S of Trenton Arpt to 2.48 mi S of Trenton Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.050, -93.600

Water of unknown depth was reported flowing across Highway 65.

Hail, Chariton

When
June 9, 7:58 PM CST
Where
Chariton County, 0.53 mi E of Rothville
Measured
3 in hail
Reported by
Trained Spotter
Coordinates
39.650, -93.060

Hail, Chariton

When
June 9, 8:07 PM CST
Where
Chariton County, 2.81 mi N of Rothville
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
39.690, -93.080

Hail, Macon

When
June 9, 8:08 PM CST
Where
Macon County, 0.69 mi N of Macon Arpt
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
39.740, -92.470

Hail, Linn

When
June 9, 8:13 PM CST
Where
Linn County, 1.06 mi E of Marceline
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.720, -92.950

Hail, Linn

When
June 9, 8:30 PM CST
Where
Linn County, 0.53 mi E of Bucklin
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
39.780, -92.890

Hail, Linn

When
June 9, 8:31 PM CST
Where
Linn County, 1.06 mi E of Marceline
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
39.720, -92.950

Hail, Linn

When
June 9, 8:34 PM CST
Where
Linn County, 2.99 mi ENE of St Catharine
Measured
1.75 in hail
Reported by
Public
Coordinates
39.820, -92.950

Hail, Macon

When
June 9, 8:41 PM CST
Where
Macon County, 2.14 mi NNW of New Cambria
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.800, -92.780

Heavy Rain, Grundy

When
June 9, 8:41 PM CST
Where
Grundy County, Trenton Arpt
Reported by
Amateur Radio
Coordinates
40.080, -93.600

Rainfall was measured at 3.45 inches in Trenton.

Flood, Daviess

When
June 9, 8:51 PM CST to 11:30 PM CST
Where
Daviess County, 2.73 mi ENE of Coffey to 4.09 mi ENE of Coffey
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.115, -93.952

Water of unknown depth was reported flowing over Highway B.

Flash Flood, Grundy

When
June 9, 8:56 PM CST to 11:30 PM CST
Where
Grundy County, 2.33 mi SSW of Trenton to 3.11 mi SSW of Trenton
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
40.050, -93.640

One to two feet of water, was reported flowing over Highway W.

Hail, Macon

When
June 9, 9:43 PM CST
Where
Macon County, 2.14 mi NNW of New Cambria
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.800, -92.780

Thunderstorm Wind, Macon

When
June 9, 9:56 PM CST
Where
Macon County, 3.77 mi W of Ethel
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.890, -92.820

Thunderstorm wind gusts were estimated up to 60 mph.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 324485, 324486, 324487, 324533, 324488, 324489, 324490, 324491, 324492, 324493, 324494, 324483, 324495, 324496, 324497, 324498, 324499, 324500, 324501, 324535, 324538, 324502, 324503, 324504, 324505, 324506, 324507, 324508, 324510, 324509, 324529, 324528, 324513, 324512, 324511, 324518, 324531, 324514, 324515, 324516, and more.